Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

April 28, 2006Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2006, 9:16 PM CDT for Wise County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2006, 9:16 PM CDT (02:16 UTC)
Expired
Apr 28, 2006, 10:00 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 9:35 PM CDTTSTM WND GST 605 Sse Bridgeport, TX60 MPH WIND GUST IN COTTONDALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 6:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
752 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 290216
SVRFWD
TXC497-290300-
/O.NEW.KFWD.SV.W.0113.060429T0216Z-060429T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
916 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1000 PM CDT

* AT 916 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF BRIDGEPORT...MOVING
  NORTHEAST AT 40 MPH. THIS STORM WAS CAPABLE OF PRODUCING NICKEL
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEPORT BY 935 PM
  DECATUR BY 945 PM

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3338 9791 3302 9792 3300 9743 3343 9743

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:53 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 28, 8:53 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT FRI APR 28 2006

.UPDATE...
OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN
HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT
FOR CURRENT CONVECTIVE TRENDS.  CATEGORICAL POPS WILL BE CONTINUED
FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH
06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM
06Z-12Z.  OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO
BE ON TRACK AT THIS TIME.

65/DD

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF
TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH
3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN
THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST
KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST
TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS
EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL
AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES...
MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100
PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER
LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND
NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST
LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING
ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP
IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30
PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER
FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT
WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND
MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE
WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  77  57  86 / 100  30  10  10
WACO, TX              63  79  55  86 / 100  40  10  10
PARIS, TX             63  72  51  81 / 100  70  20   0
DENTON, TX            60  76  53  85 / 100  30  10  10
MCKINNEY, TX          62  72  51  82 / 100  40  10  10
DALLAS, TX            64  76  57  83 / 100  40  10  10
TERRELL, TX           62  74  53  84 / 100  40  10  10
CORSICANA, TX         66  77  56  82 / 100  60  10  10
TEMPLE, TX            65  80  57  88 /  90  30  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM FRIDAY FOR TXZ100-TXZ101-TXZ115-TXZ129.

&&

/58
Hazardous weather outlook, Apr 28, 5:20 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT FRI APR 28 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
520 PM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH
TEXAS THROUGH TONIGHT.

A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM
AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM
JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY
RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR
FLOODING IS POSSIBLE.

FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM
SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP
ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM
FRONT...THE STORMS COULD BECOME SUPERCELLS.  THIS WOULD RESULT IN A
LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY
A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM
FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS
AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL
END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN
THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY
PERIOD OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT.

26

In the hours before

Local storm report, Apr 28, 8:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             WHITESBORO              33.66N  96.90W
04/28/2006  E3.00 INCH       GRAYSON            TX   AMATEUR RADIO

            BASEBALL AND LARGER SIZED HAIL NEAR WHITESBORO
Special weather statement, Apr 28, 8:28 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT FRI APR 28 2006

TXZ101-290230-
JACK-
828 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE...

AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS OVER EASTERN YOUNG COUNTY FROM NEAR SOUTH BEND
TO EAST OF OLNEY...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON...CUNDIFF...
JACKSBORO...AND VINEYARD.

ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

DUNN
Local storm report, Apr 28, 8:42 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     SOUTHMAYD               33.62N  96.72W
04/28/2006                   GRAYSON            TX   PUBLIC

            TREES DOWN IN SOUTHMAYD - RELAYED VIA MEDIA
Local storm report, Apr 28, 9:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             GRAFORD                 32.94N  98.25W
04/28/2006  E0.88 INCH       PALO PINTO         TX   AMATEUR RADIO

            NICKEL HAIL IN GRAFORD AND 50 MPH WINDS
Special weather statement, Apr 28, 9:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CDT FRI APR 28 2006

TXZ091-102-290300-
MONTAGUE-WISE-
905 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE...

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE FROM NEAR RINGGOLD SOUTH TO NEAR
MINERAL WELLS...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...AURORA...BOWIE...
...DECATUR...MONTAGUE...NOCONA...AND STONEBURG.

ONE HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THESE STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING WILL BE NEEDED.

DUNN
Local storm report, Apr 28, 9:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT FRI APR 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     GAINESVILLE             33.64N  97.15W
04/28/2006                   COOKE              TX   EMERGENCY MNGR

            INTERSTATE 35 SHUT DOWN IN BOTH DIRECTIONS IN COOKE
            COUNTY. DEBRIS ON ROAD. POLES AND SIGNS DOWN. GARAGE
            DOORS BLOWN OUT. INJURIES REPORTED - UNKNOWN NUMBER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:02 PM CDTSevere Thunderstorm WarningFWDStephens58 min
Apr 28, 7:08 PM CDTSevere Thunderstorm WarningFWDCooke37 min
Apr 28, 7:44 PM CDTSevere Thunderstorm WarningFWDCooke46 min
Apr 28, 7:58 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens62 min
Apr 28, 7:58 PM CDTSevere Thunderstorm WarningFWDGrayson62 min
Apr 28, 8:13 PM CDTTornado WarningFWDPalo Pinto, Stephens47 min
Apr 28, 8:16 PM CDTSevere Thunderstorm WarningFWDLampasas59 min
Apr 28, 8:51 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker39 min
Apr 28, 9:12 PM CDTTornado WarningFWDLampasas40 min
Apr 28, 9:18 PM CDTSevere Thunderstorm WarningFWDBell, Coryell57 min
Apr 28, 9:31 PM CDTTornado WarningFWDParker, Wise44 min
Apr 28, 9:41 PM CDTFlash Flood WarningFWDMontague, Wise3 hr
Apr 28, 9:43 PM CDTTornado WarningFWDCoryell38 min
Apr 28, 9:54 PM CDTTornado WarningFWDDenton, Tarrant51 min
Apr 28, 10:15 PM CDTFlash Flood WarningFWDCooke3 hr
Apr 28, 10:30 PM CDTFlash Flood WarningFWDCoryell, Lampasas3 hr
Apr 28, 10:42 PM CDTSevere Thunderstorm WarningFWDPalo Pinto63 min
Apr 28, 10:42 PM CDTTornado WarningFWDDenton33 min
Apr 28, 10:55 PM CDTFlash Flood WarningFWDDenton3 hr
Apr 28, 11:09 PM CDTSevere Thunderstorm WarningFWDBell66 min
Apr 28, 11:15 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson45 min
Apr 29, 12:05 AM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan51 min
Apr 29, 12:39 AM CDTFlash Flood WarningFWDMontague, Wise2 hr
Apr 29, 12:47 AM CDTSevere Thunderstorm WarningFWDHill34 min
Apr 29, 1:13 AM CDTFlash Flood WarningFWDCooke3 hr
Apr 29, 1:41 AM CDTSevere Thunderstorm WarningFWDBell64 min
Apr 29, 2:11 AM CDTSevere Thunderstorm WarningFWDMilam64 min
Apr 29, 2:32 AM CDTSevere Thunderstorm WarningFWDFalls58 min
Apr 29, 3:24 AM CDTSevere Thunderstorm WarningFWDLimestone56 min
Apr 29, 3:45 AM CDTSevere Thunderstorm WarningFWDVan Zandt60 min
Apr 29, 4:10 AM CDTSevere Thunderstorm WarningFWDRobertson46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.